• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE YTTRIUM-90 GLASS MICROSPHERES

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

BIOCOMPATIBLES UK LTD THERASPHERE YTTRIUM-90 GLASS MICROSPHERES Back to Search Results
Model Number 990700.SPE
Device Problem Adverse Event Without Identified Device or Use Problem (2993)
Patient Problems Encephalopathy (1833); Hemorrhage/Bleeding (1888); Hyperbilirubinemia (1903); Ascites (2596)
Event Date 08/01/2020
Event Type  Death  
Manufacturer Narrative
Medical assessment concurred with the assessment that the ascites, hyperbilirubinemia, rectal bleeding and encephalopathy were all related to the therasphere procedure. Encephalopathy, hyperbilirubinemia, ascites, bleeding and death are potential adverse events that are listed in the ifu.
 
Event Description
Patient (b)(6) with a solitary nodule in the left liver received therasphere on (b)(6) 2019. The absorbed dose to the liver was 122gy. The patient presented with dark rectal bleeding (grade 4) on the (b)(6) 2020 and was hospitalized on (b)(6) 2020. The patient developed an encephalopathic coma secondary to the digestive hemorrhage, which was exacerbated by hypovolemia occuring during diuretic treatment. This was attributed to the ectopic varicous veins of the small intestine. The patient emerged from the coma on (b)(6) 2020 with no further recurrence of bleeding, and the event resolved on (b)(6) 2020. This event was assessed as probably related to the therasphere procedure. The patient received treatment for rectal bleeding, and again presented with hepatic encephalopathy on (b)(6) 2020, along with ascites (grade 4) and hyperbilirubinemia (grade 4). Profuse ascitic decompensation was also observed, with all adverse events attributed to the evolution of the hepatic disease. The subject did not recover from the coma and died on the (b)(6) 2020. The physician reported that the encephalopathy, rectal bleeding, ascites and hyperbilirubinemia were probably related to the therasphere procedure.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameTHERASPHERE
Type of DeviceYTTRIUM-90 GLASS MICROSPHERES
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK GU9 8QL
Manufacturer (Section G)
BIOCOMPATIBLES UK
chapman house
weydon lane
farnham, GU9 8 QL
UK GU9 8QL
Manufacturer Contact
sandra bausback-aballo
300 four falls corporate cente
300 conshohocken state road
west conshohocken, PA 19428-2998
6103311537
MDR Report Key10659524
MDR Text Key210989919
Report Number3002124543-2020-00020
Device Sequence Number1
Product Code NAW
Combination Product (y/n)N
Reporter Country CodeFR
PMA/PMN Number
H980006
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type foreign,health professional,s
Reporter Occupation
Type of Report Initial
Report Date 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received10/09/2020
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Operator
Device Model Number990700.SPE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received09/15/2020
Was Device Evaluated by Manufacturer? Device Not Returned to Manufacturer
Is the Device Single Use? Yes
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Initial

Patient Treatment Data
Date Received: 10/09/2020 Patient Sequence Number: 1
-
-